Results 1 to 10 of 10
after effects of antibiotic
  1. #1
    reannac76 is offline New Member
    Join Date
    Oct 2007
    Posts
    5

    Question after effects of antibiotic

    I recently took a 5 day course of Macrobid for a UTI. I stopped this medication a week ago. For the past couple of days I have been breaking out in hives. They come and go, on my arms, legs and today on my stomach. There are only a few bumps, they are very itchy. I have been taking benadryl (spelling?) since it started, it seems to help but I can't take it during the day, puts me to sleep. Are the hives an after effect of the antibiotic? I don't usually get hives. I have also just felt really tired since the hives started. I haven't started any new medication, lotion, or laundry detergent. Is this something I should be concerned about? Is this normal?

  2. #2
    mpvt is offline Platinum Member
    Join Date
    Sep 2004
    Location
    Canada.
    Posts
    2,649

    Default

    I would get this checked by a doctor asap or at the very least call your pharmacist....Good luck.....Dave

  3. #3
    reannac76 is offline New Member
    Join Date
    Oct 2007
    Posts
    5

    Question

    I just got off the phone with my doctor and she said it couldn't be the antibiotics if I stopped using them a week ago. I am very confused, she seemed to be too.

  4. #4
    Mike VG is offline Senior Member
    Join Date
    Sep 2007
    Location
    Missouri
    Posts
    547

    Default

    Most Doctors fail to tell their patients that after completing a regimen of any antibiotic, it rids your colon of good bacteria. Just eats it up. To get your system back to normal and to replace the good bacteria in your colon you need to take Acidophilus. It's available in pill form (make sure to refrigererate it if you choose to use the pills. The other way is to eat yogurt, a good yogurt, not that kiddy stuff or Dannon, you want something with a huge amount, millions of active acidophilus. This could be the answer to your problem. Candida yeast is the culprit. Hope that may help you out.
    Mike VG
    Mike VG

  5. #5
    reannac76 is offline New Member
    Join Date
    Oct 2007
    Posts
    5

    Default

    Thanks for your advice. I have been taking a probiotic with billions of "good bacteria" per capsule. My stomach is much better than it was. The hives are still coming and going, I was thinking of taking something for the yeast too. Hopefully this will help it though.

  6. #6
    Mike VG is offline Senior Member
    Join Date
    Sep 2007
    Location
    Missouri
    Posts
    547

    Default

    You already are taking something for the yeast. Give it a little more time before you see really good results. Boggles my mind why Doctors on the whole do not mention this to their patients. I guess they want you to keep comin' back, huh? It applies to animals as well. Little dogs and cats are walking around with candidiasis. A candida yeast infection. Money. Money. Money.
    Mike VG
    Last edited by Mike VG; 10-21-2007 at 07:04 PM.
    Mike VG

  7. #7
    reannac76 is offline New Member
    Join Date
    Oct 2007
    Posts
    5

    Default

    Don't even get me started on doctors and antibiotics. I have had horrible experiences with them. I had c-diff for months it seemed like after a course of a Z-pack. So guess what I had to take two courses of another antibiotic to get rid of it. Since then I refuse to take them unless I absolutely have to. I went 2 weeks with the UTI before I finally gave in and went to the doctor. I was well aware of the stomach problems they cause, but this is my first experience with hives afterwards. I don't understand it either.

  8. #8
    Mike VG is offline Senior Member
    Join Date
    Sep 2007
    Location
    Missouri
    Posts
    547

    Default

    I'm curious as to how the Lactobacillus has been helping you out, or not reannac76?
    Mike VG
    Mike VG

  9. #9
    reannac76 is offline New Member
    Join Date
    Oct 2007
    Posts
    5

    Default

    Well I had a 2 week supply of it and now my stomach is back to normal and I haven't seen or felt a hive in a few days. I was thinking about taking a smaller dose of it on a regular basis, do you think that is ok? I have always had stomach problems, it runs in the family. Thanks again for your help. It's nice to go somewhere to talk about stuff like this and people don't think you are crazy!

  10. #10
    Mike VG is offline Senior Member
    Join Date
    Sep 2007
    Location
    Missouri
    Posts
    547

    Default

    That sounds like a good plan to me, reannac. Glad it seemed to work out for you.
    Mike VG
    Mike VG

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22